Alabama, 2015

Tornadoes and Hail in Alabama, July 14, 2015

July 14, 2015 · NWS HUN · 25 events in 9 counties and zones

A quasi-linear convective system (QLCS) dropped southward into the Tennessee Valley during the afternoon and evening hours. The airmass was very unstable, and despite low to moderate low to mid level wind shear, multiple swaths of damaging winds occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A quasi-linear convective system (QLCS) dropped southward into the Tennessee Valley during the afternoon and evening hours. The airmass was very unstable, and despite low to moderate low to mid level wind shear, multiple swaths of damaging winds occurred. Within these pockets of winds, a few weak and mostly short-lived tornadoes developed. The most concentrated wind and tornado damage occurred in portions of Lauderdale, Colbert, and Lawrence Counties including the Shoals region of Florence, Sheffield, Muscle Shoals, Town Creek and Courtland. Other short-lived tornadoes occurred in Madison, Morgan and Cullman Counties. Unfortunately, one person was killed by a falling tree near West Point in Cullman County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 14, 1:26 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 1:26 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT TUE JUL 14 2015

.DISCUSSION...
THE 19Z SURFACE ANALYSIS AND IR/VISIBLE SATELLITE IMAGERY INDICATED
THAT A SHORT WAVE WAS MOVING INTO NORTHEAST ARKANSAS WITH A BOUNDARY
ANALYZED TO BE EXTENDING MORE WEST TO EAST ACROSS MIDDLE TENNESSEE. A
BROKEN LINE OF SHOWERS/STORMS WAS QUICKLY DEVELOPING IN THE UNSTABLE
ENVIRONMENT WITH DEWPOINTS POOLING INTO THE MID-UPPER 70S ALONG AND
SLIGHTLY AHEAD OF MIDDLE TENNESSEE INTO NORTHERN ALABAMA. EXPECT THAT
STORMS WILL CONTINUE TO DEVELOP AS THE BOUNDARY MOVES SOUTH-SOUTHEAST
TOWARD THE FORECAST AREA. FORECAST SOUNDINGS INDICATE A VERY
UNSTABLE ENVIRONMENT WITH CAPE VALUES APPROACHING 5000 J/KG ALONG
WITH LIFTED INDICES AT AROUND -10 THROUGH 00Z.

THE RUC/HRRR MODELS PUSH THE BROKEN LINE OF EXPECTED STRONG/SEVERE
STORMS THROUGH THE SEVERE THUNDERSTORM WATCH AREA IN SOUTHERN MIDDLE
TENNESSEE BY BETWEEN 22Z-23Z AND INTO NORTHERN ALABAMA. MONITORING
THE REST OF THE FORECAST AREA FOR EXPANDING THE SEVERE THUNDERSTORM
WATCH THAT IS IN EFFECT FOR SOUTHERN MIDDLE TENNESSEE NOW UNTIL 02Z
TONIGHT. THE SHORT TERM MODELS HAVE BEEN CONSISTENT THE PAST FEW
HOURS IN MOVING THE STORMS SOUTHEAST AND JUST ABOUT OUT OF THE
FORECAST AREA BY AROUND 05Z TONIGHT. WILL CONTINUE WITH THE SOLUTION
OF THE NAM MODEL INVOLVING DEVELOPMENT OF A SECONDARY AREA OF
SHRA/TSRA BY AROUND 09Z IN SOUTHERN MIDDLE TENNESSEE...WHICH SHOULD
ALSO DROP SOUTH-SOUTHEAST THROUGH THE FORECAST AREA BETWEEN THE 15Z-
18Z WEDNESDAY TIME FRAME. SUBSIDENCE AND LOW-MID LEVEL DRYING SHOULD
TAKE PLACE IN THE WAKE OF THIS WEAK BOUNDARY MOVING THROUGH THE
FORECAST AREA AFTER 18Z WEDNESDAY.

WILL CONTINUE WITH JUST ISOLATED SHRA/TSRA ON THURSDAY WITH LIMITED
MOISTURE/TRIGGER ACROSS THE FORECAST AREA. THE MODELS ARE SIMILAR IN
BUILDING BACK IN THE UPPER RIDGE MORE TOWARD THE FORECAST AREA BY
FRIDAY...WITH JUST ISOLATED/WIDELY SCATTERED SHRA/TSRA EXPECTED
THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. TEMPS WILL
CONTINUE TO BE HOT THROUGH THE EXTENDED FORECAST PERIOD...AND WILL GO
WITH A COMPROMISE BETWEEN THE GFS/ECMWF TEMP MODEL GUIDANCE.

TT

&&

.AVIATION...
/ISSUED 1248 PM CDT TUE JUL 14 2015/
FOR 18Z TAFS...
THUNDERSTORMS FORMING ALONG THE TN/KY BORDER THIS AFTERNOON ARE
FORECAST TO MOVE S/SE INTO NORTHERN ALABAMA AROUND 22Z. UPPER LEVEL
WINDS OUT OF THE N/NW...STORMS SHOULD PUSH SOUTH OF THE AREA BETWEEN
02-03Z. WIND GUSTS UPWARDS OF 60KTS...FREQUENT LIGHTNING AND HAIL UP
TO ONE INCH WILL BE POSSIBLE WITH ANY OF THESE STORMS. AN UPPER
LEVEL SYSTEM DROPPING S/SE OUT OF THE GREAT LAKES REGION COULD BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA EARLY
WEDNESDAY MORNING. HOWEVER...CONFIDENCE ON THIS IS LOW AND HAVE LEFT
THE MENTION OF VCSH'S AROUND 10Z WEDNESDAY.

INCREASED SW WINDS ARE EXPECTED AT BOTH TERMINALS TODAY WITH SPEEDS
AROUND 12KTS AND GUSTS UP TO 20KTS POSSIBLE. WINDS SHOULD BEGIN TO
DECREASE TOWARDS THE END OF THE TAF PERIOD AS THE UPPER LEVEL SYSTEM
MOVES FURTHER EAST OF THE AREA.

STUMPF

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    75  97  72  96 /  50  30  10  20
SHOALS        75  97  72  96 /  50  30  10  10
VINEMONT      73  94  71  93 /  50  30  10  10
FAYETTEVILLE  72  92  70  91 /  50  30  10  10
ALBERTVILLE   73  93  71  92 /  50  30  10  10
FORT PAYNE    71  92  69  91 /  50  30  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALZ001>007-016.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 14, 1:58 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT TUE JUL 14 2015

ALZ001>010-016-TNZ076-096-097-151000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
258 PM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT TONIGHT FOR
PORTIONS OF NORTHWESTERN AND NORTH CENTRAL ALABAMA. HEAT INDICES ARE
LIKELY TO EXCEED 105 DEGREES THIS AFTERNOON ESPECIALLY WEST OF
INTERSTATE 65.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND
CONTINUE THROUGH THE EVENING. SOME STORMS COULD BE STRONG TO SEVERE
WITH DAMAGING WIND GUSTS AS THE MAIN SEVERE WEATHER THREAT. LOCALLY
VERY HEAVY RAINFALL WITH FLASH FLOODING AND HAIL UP TO THE SIZE
QUARTERS MAY ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BEGIN
TO TAPER OFF AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A FEW THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY MORNING AND
AFTERNOON BUT SEVERE WEATHER IS NOT EXPECTED. AFTER
WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING WILL CONTINUE THROUGH MONDAY. THE STRONGER
STORMS DURING THIS PERIOD WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER WILL BE LOW.

OTHERWISE...TEMPERATURES WILL CONTINUE TO BE HOT THROUGH THE PERIOD
WITH HEAT INDICES GENERALLY AROUND 100 TO 105 DEGREES DURING THE
AFTERNOON EACH DAY. ADDITIONAL HEAT ADVISORIES MAY BE NECESSARY LATER
IN THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
EXPECTED THROUGH THIS AFTERNOON AND EVENING.

TT

In the hours before

Special weather statement, Jul 14, 3:59 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
459 PM CDT TUE JUL 14 2015

TNZ097-142245-
FRANKLIN TN-
459 PM CDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 545 PM
CDT...

AT 458 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TULLAHOMA...OR NEAR LYNCHBURG...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...DECHERD...ESTILL SPRINGS...COWAN...MONTEAGLE...
HUNTLAND...SEWANEE...TIMS FORD LAKE...ST. ANDREWS AND HARMONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3534 8603 3531 8600 3529 8592 3522 8586
      3505 8586 3506 8632 3513 8631 3515 8633
      3517 8630 3520 8631 3522 8630 3522 8632
      3524 8628 3528 8628 3534 8626 3535 8622
      3533 8620 3536 8616
TIME...MOT...LOC 2158Z 321DEG 31KT 3534 8626

STUMPF
Local storm report, Jul 14, 4:25 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
525 PM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 N LYNCHBURG           35.30N 86.36W
07/14/2015                   MOORE              TN   LAW ENFORCEMENT

            A FEW TREES DOWNED BY THUNDERSTORM WINDS.

&&

TT

The radar

The Columbus AFB radar (KGWX), 126 km away, was scanning. The volume nearest the first event began at 22:45 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 8 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
July 14, 4:45 PM CST to 5:00 PM CST
Where
Lauderdale County, 0.3 mi WNW of Threet to 0.53 mi SSE of East Killen
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.952, -87.824

A bowing segment within the QLCS moved through the northern portion of Lauderdale county. Damaging wind gusts began to affect areas just north of Cloverdale, knocking a few trees and power lines down. As the storm continued to move to the east/southeast, several more trees were downed. The storm weakened as it neared Killen.

Thunderstorm Wind, Colbert

When
July 14, 4:50 PM CST to 5:00 PM CST
Where
Colbert County, 3.11 mi N of Line Kiln to 3.06 mi SW of Valdosta
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.815, -88.034

Damaging straight lines winds uprooted numerous trees and downed powerlines along a path that began in the extreme northwest portion of Colbert County, near Cherokee, and ended about 6 miles southwest of Tuscumbia.

Thunderstorm Wind, Lauderdale

When
July 14, 4:55 PM CST to 5:00 PM CST
Where
Lauderdale County, 1.32 mi NE of Lovelace Xrds to 1.2 mi NNE of Florence
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.885, -87.735

A swath of damaging straight line winds uprooted numerous trees and downed power lines as it moved through Florence.

Tornado, Colbert

When
July 14, 5:00 PM CST to 5:13 PM CST
Where
Colbert County, 0.49 mi W of Sheffield to 0.7 mi NE of Spring Vly
Rating
EF1
Path length
9.12 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
34.769, -87.708

A tornado touched down along the south riverbank of the Tennessee River in Sheffield. The tornado initially produced substantial tree damage along Alabama Avenue along with minor roof and structural damage to several homes. The tornado then moved southeast uprooting or snapping numerous hardwood trees in the residential neighborhoods of Sheffield. Here many homes were damaged by falling trees or flying debris. Several homeowners said they witnessed seeing a funnel cloud approaching from the north. The most substantial damage was noted along Little Rock Avenue where power poles were snapped or pushed over. Many residents were without power due to the storm.

The tornado narrowed somewhat as it moved southeast toward Tuscumbia. Damage was noted to trees just east of the Helen Keller Hospital complex. Power lines were broken and transmission lines were bent over along Elm Street. A large light tower was completely destroyed at Deshler High School. The tornado continued to produce sporadic damage as it approached Highway 43 rolling over an un-anchored building and producing minor damage at a car dealership. The tornado crossed Highway 72 Alternate with mainly tree damage noted before it apparently lifted along Spring Valley Road.

Tornado, Lawrence

When
July 14, 5:14 PM CST to 5:25 PM CST
Where
Lawrence County, 1.75 mi WNW of Town Creek to 1.7 mi SSE of Wheeler
Rating
EF1
Path length
11.43 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
34.688, -87.429

A tornado developed along County Road 273 about one mile west of Town Creek downing a telephone pole and several trees. The tornado tracked southeast towards the northwest part of Town Creek removing roof shingles and bending the metal roof off of the Hazelwood High School building. Along Hazelwood Street numerous trees were snapped or uprooted behind the school. The tornado continued southeast towards Factor Street where more snapped and uprooted trees were found. Then, the tornado crossed Highway 101 causing damage to the porch of a residence. Multiple large trees were snapped or uprooted near a bank and a couple of houses along Church and Meredith Streets as the tornado proceeded southeast crossing Highway 20. South of Highway 20, softwood tree tops and hardwood trees were snapped causing damage to a residence near Auburn Street. Additional tree damage was found near the Lawrence County Industrial Air Park and Valley Landing Golf Course where multiple trees were snapped. One large Hardwood tree was uprooted near the Lockheed Martin Facility near Courtland.

The tornado then proceeded southeast and crossed County Road 150 about one mile south of Courtland resulting in multiple hardwood and softwood trees being snapped. It then proceeded toward Highway 33 where several hardwood and softwood trees were snapped and uprooted. The tornado then moved towards County Road 377 about one and one half miles south of Highway 20 where it lifted after snapping the top of one hardwood tree.

Tornado, Colbert

When
July 14, 5:18 PM CST to 5:21 PM CST
Where
Colbert County, 1.63 mi N of Old Bethel to 1.14 mi NNE of Old Bethel
Rating
EF0
Path length
1.13 mi
Path width
50 yd
Continued into
Lawrence, Al (HUN)
Reported by
NWS Storm Survey
Coordinates
34.603, -87.526

A tornado touched down in the southeast corner of Colbert County in the LaGrange community. The tornado touched down along Poplar Creek Loop west of County Road 48 (County Line Road). Here, numerous trees were uprooted or had large sections of branches snapped. The tornado continued to move southeast crossing County Line Road. Damage to mainly softwood trees was noted along Wolf Springs Road as the tornado straddled the Bring Crossing into Lawrence County.

Thunderstorm Wind, Franklin

When
July 14, 5:20 PM CST
Where
Franklin County, 0.69 mi S of Russellville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.510, -87.730

A few trees were blown down across the eastern portion of Franklin County.

Thunderstorm Wind, Madison

When
July 14, 5:20 PM CST
Where
Madison County, 1.7 mi E of Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.700, -86.740

A tree was downed onto Hughes Road, blocking one lane near the railroad overpass.

Tornado, Lawrence

When
July 14, 5:21 PM CST to 5:23 PM CST
Where
Lawrence County, 2.27 mi W of Wolf Spgs to 0.88 mi NNW of Avoca
Rating
EF0
Path length
1.54 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
34.594, -87.509

The tornado tracked from Colbert County into Lawrence County along the Bring Crossing. The tornado then crossed over Stillhouse Hollow before producing minor tree damage along County Roads 135 and 136. The tornado then lifted shortly after.

Thunderstorm Wind, Lawrence

When
July 14, 5:25 PM CST
Where
Lawrence County, 1.33 mi WSW of Courtland Airfield
Measured
56 kt (64 mph) measured gust
Reported by
Official NWS Observations
Coordinates
34.660, -87.350

Measured at the Lawrence County Airport.

Thunderstorm Wind, Lawrence

When
July 14, 5:25 PM CST
Where
Lawrence County, 10.73 mi ESE of Old Bethel
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.514, -87.350

Numerous trees were uprooted in the central portion of Lawrence County.

Tornado, Madison

When
July 14, 5:35 PM CST to 5:37 PM CST
Where
Madison County, 1.61 mi SE of (Hsv)huntsville Jone to 1.51 mi NNE of Triana
Rating
EF0
Path length
0.91 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
34.611, -86.753

A tornado developed just southeast of Huntsville International Airport and twisted a metal billboard sing. The tornado proceeded southeast into the River Landing Subdivision, causing damage to several homes. A majority of the damage occurred to roofs and fences. This included missing shingles, and some gutters and siding were peeled back. Other damage to small plastic sheds was noted and large portions of fences were destroyed and lofted into surrounding homes. No damage to trees was noted because this was a fairly new subdivision.

Thunderstorm Wind, Madison

When
July 14, 5:39 PM CST
Where
Madison County, 1.14 mi E of Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.700, -86.750

A tree was uprooted.

Tornado, Morgan

When
July 14, 5:48 PM CST to 5:50 PM CST
Where
Morgan County, 2.61 mi W of Brooksville to 2.33 mi WSW of Brooksville
Rating
EF0
Path length
0.77 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
34.499, -86.896

A tornado developed along Bethel Road about two miles south of Priceville. The tornado tracked southeast up a ridge into a residential area along Spring Valley Road and Spring Valley Trail. Wind speeds in the tornado ranged from 60 to 80 mph snapping numerous large tree limbs. At least one tall hardwood tree was partially uprooted while another was fully uprooted although it had a rotted base. A large portion of a tree was toppled onto a home along River Valley Trail causing damage to siding, gutters and the rooftop. The tornado then lifted upon reaching Shoal Creek Road.

Thunderstorm Wind, Morgan

When
July 14, 5:50 PM CST
Where
Morgan County, 0.69 mi S of Decatur
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.610, -86.980

Numerous trees and power lines were downed in and around Decatur.

Tornado, Morgan

When
July 14, 5:59 PM CST to 6:04 PM CST
Where
Morgan County, 0.52 mi NW of Cole Spgs to 2.21 mi SW of Eva
Rating
EF1
Path length
4.74 mi
Path width
300 yd
Continued into
Cullman, Al (HUN)
Reported by
NWS Storm Survey
Coordinates
34.355, -86.837

A tornado touched down along County Road 55 near the intersection of Coyote Hollow Drive. The tornado snapped large limbs and knocked down a moderate sized tree onto a home. The tornado skipped a path southeast along County Road 55 atop Cook Gap Mountain. The most concentrated and intense damage incurred by this tornado was located at residences along and adjacent to the intersection of County Road 55 and Union Hill Church Road. A few large trees and limbs were snapped. A few but very large trees were completely uprooted in this general area. Peak wind speeds are estimated to be 90 to 95 mph in these instances. The tornado then skipped along a path a bit more south-southeast crossing Maddox Road snapping large limbs of trees. The tornado then crossed into Cullman County.

Thunderstorm Wind, Morgan

When
July 14, 6:00 PM CST
Where
Morgan County, 0.57 mi W of Falkville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.370, -86.910

A tree was blown onto a home.

Thunderstorm Wind, Cullman

When
July 14, 6:03 PM CST
Where
Cullman County, 0.69 mi S of Jones Chapel
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.210, -87.050

A few trees were uprooted in and around Jones Chapel.

Tornado, Cullman

When
July 14, 6:04 PM CST to 6:05 PM CST
Where
Cullman County, 0.53 mi NNE of Enon to 0.48 mi NE of Enon
Rating
EF0
Path length
0.18 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
34.307, -86.777

A tornado continued its path from Morgan County into Cullman County at Eva Road at County Road 1459 where a tree was snapped at its trunk and where a home lost considerable amounts of siding on the west facing side.

Thunderstorm Wind, Cullman

When
July 14, 6:06 PM CST
Where
Cullman County, 0.9 mi NE of Bethel
Measured
55 kt (63 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
34.210, -86.970

A tree was uprooted, falling onto a male, along County Road 1135.

Thunderstorm Wind, Jackson

When
July 14, 6:10 PM CST
Where
Jackson County, 0.69 mi S of Paint Rock
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.660, -86.330

A tree was uprooted along Highway 72.

Thunderstorm Wind, Cullman

When
July 14, 6:16 PM CST
Where
Cullman County, 0.69 mi S of Vinemont
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.240, -86.870

Numerous trees were uprooted in and around South Vinemont.

Hail, Cullman

When
July 14, 6:20 PM CST to 6:21 PM CST
Where
Cullman County, 0.9 mi NE of Cold Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
33.990, -87.020

Golf ball sized hail was reported.

Thunderstorm Wind, Dekalb

When
July 14, 7:15 PM CST
Where
Dekalb County, 2.36 mi NNW of New Home
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.630, -85.740

A few trees were uprooted along County Road 323.

Thunderstorm Wind, Dekalb

When
July 14, 7:15 PM CST
Where
Dekalb County, 0.57 mi E of Beaty Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.700, -85.670

A few trees were uprooted and a few power lines were downed in Ider.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Cullman2015-07-14MaleOutside/Open AreasDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyThe tornado archive for Alabama, 2015Warnings in Alabama, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597050, 597068, 597067, 593974, 593967, 593975, 597051, 597052, 593976, 597054, 597069, 593977, 597057, 593971, 597059, 593972, 597060, 597061, 593973, 597062, 597063, 597064, 593979, 597065, 597066.